Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 105, NWS Wilmington, NC

June 27, 2011Bladen County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 27, 2011, 2:02 PM EDT for Bladen County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2011, 2:02 PM EDT (18:02 UTC)
Expired
Jun 27, 2011, 2:43 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 50 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WUUS52 KILM 271802
SVRILM
NCC017-271900-
/O.NEW.KILM.SV.W.0105.110627T1802Z-110627T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
202 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 300 PM EDT

* AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CARVERS...OR 14 MILES
  SOUTHEAST OF ELIZABETHTOWN...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CARVERS...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3452 7845 3442 7833 3438 7843 3438 7845
      3440 7851 3448 7853
TIME...MOT...LOC 1802Z 240DEG 9KT 3447 7845

$$

15
2 follow-up statements
255 
WWUS52 KILM 271822
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
222 PM EDT MON JUN 27 2011

NCC017-271900-
/O.CON.KILM.SV.W.0105.000000T0000Z-110627T1900Z/
BLADEN NC-
222 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTH CENTRAL BLADEN COUNTY...

AT 220 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CARVERS...OR 15 MILES SOUTHEAST OF 
ELIZABETHTOWN...MOVING NORTHEAST AT 10 MPH. SPOTTERS HAVE REPORTED 
MULTIPLE TREES DOWN WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3442 7833 3438 7843 3438 7845 3440 7851
      3446 7851 3452 7845
TIME...MOT...LOC 1822Z 240DEG 9KT 3449 7840

$$

15
911 
WWUS52 KILM 271843
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
243 PM EDT MON JUN 27 2011

NCC017-271853-
/O.CAN.KILM.SV.W.0105.000000T0000Z-110627T1900Z/
BLADEN NC-
243 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLADEN COUNTY IS
CANCELED...

AT 238 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3442 7833 3438 7843 3438 7845 3440 7851
      3446 7851 3452 7845
TIME...MOT...LOC 1843Z 240DEG 9KT 3452 7834

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 27, 2:00 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
200 PM EDT MON JUN 27 2011

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL MAINTAIN A TYPICAL SUMMERTIME PATTERN
OVER THE EASTERN CAROLINAS THROUGH WEDNESDAY. STRONG TO SEVERE
STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AS AN
UPPER-LEVEL DISTURBANCE CROSSES THE AREA. SHOWERS AND STORMS WILL
INCREASE IN COVERAGE TUESDAY EVENING AND WEDNESDAY AHEAD OF AN
APPROACHING COLD FRONT. THIS FRONT WILL PUSH JUST OFF THE COAST OR
HANG UP OVER THE EASTERN CAROLINAS THURSDAY AND FRIDAY...BUT WILL
NOT PROVIDE MUCH OTHER THAN A WIND SHIFT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM MONDAY...UPDATED GRIDS TO ACCOUNT FOR NEW SEVERE TSTM
WATCH 567 WHICH IS VALID FOR ALL NC COUNTIES AND HORRY..MARION...AND
DILLON IN SC. CONVECTION IS BEGINNING TO BREAK OUT ACROSS THE NC
ZONES AND THIS IS EXPECTED TO BECOME MORE WIDESPREAD INTO THE EVE.
HAVE ADJUSTED POP ACCORDINGLY. TEMPS REMAIN ON TRACK. PREVIOUS
DISCUSSION BELOW...

AS OF 11 AM MONDAY...QUIET CONDITIONS THIS MORNING ARE EXPECTED TO
BECOME ACTIVE EARLY THIS AFTN AND EVE AS CONVECTION BECOMES
WIDESPREAD ACROSS THE CWA. TEMPERATURES RAPIDLY HEATING UP THIS
MORNING HAVE FORCED MINOR TWEAKS TO TEMP GRIDS...AND HAVE ALSO
SLOWED ONSET OF TSTMS BASED OFF CURRENT TRENDS. OTRW NO MAJOR
CHANGES FOR THIS UPDATE.

AS FAR AS CONVECTION CONCERN TODAY...PARAMETERS CONTINUE TO LOOK
GOOD FOR WIDESPREAD ACTIVITY. LIMITING FACTOR WILL CONTINUE TO BE
ONLY MARGINAL MID LEVEL LAPSE RATES AS EVIDENCED BY BOTH 12Z MHX AND
CHS SOUNDINGS...HOWEVER OTHER INDICIES FAVOR TSTM DEVELOPMENT THIS
AFTN. TEMPERATURES IN THE LOW TO MID 90S AND DEWPOINTS IN THE LOW
70S WILL PRODUCE SBCAPE VALUES OF 2000 TO 3000 WHICH SHOULD BE
TAPPED BY PARCELS. ADDITIONALLY...THERE WILL BE A NUMBER OF
MESOSCALE BOUNDARIES WHICH WILL ASSIST IN LIFTING PARCELS THIS AFTN.
CONVECTION WILL LIKELY FIRST INITIATE ALONG THE SEA BREEZE...AND
THEN LATER DURING THE AFTN ON ANY RESIDUAL BOUNDARIES FROM
CONVECTION THAT OCCURRED NEAR THE REGION LAST NIGHT. ON TOP OF
THAT...ONCE STORMS GET GOING THEY WILL BE SLOW MOVING PULSE
TYPE...WHICH MEANS THAT OUTFLOWS FROM DISSIPATING STORMS AND STORM
MERGERS WILL ALSO ACT TO TRIGGER ADDITIONAL CONVECTION SO MULTICELL
COMPLEXES ARE LIKELY AT TIMES. DCAPE APPROACHING 1000...SURFACE TO
600 MB THETA-E DIFFERENCES NEAR 25 K...AND INVERTED V TYPE PROFILES
FAVOR CONVECTIVE DOWNBURSTS...AND ALTHOUGH WIDESPREAD SEVERE IS NOT
ANTICIPATED SOME SEVERE WIND GUSTS ARE POSSIBLE. VERY SLOW MOVING
STORMS AND WARM CLOUD DEPTH OF NEARLY 10 KFT FAVOR HEAVY DOWNPOURS
AS WELL. ALTHOUGH IT IS IMPOSSIBLE TO PINPOINT EXACTLY WHERE TSTMS
WILL OCCUR ATTM...THERE IS A GOOD CHANCE FOR WIDESPREAD ACTIVITY
TODAY AND HAVE CARRIED HIGH CHANCE POP THROUGH THE AFTN.

TEMPERATURES WILL REMAIN HOT...ABOVE 90 EVERYWHERE BUT THE BEACHES
AND MID 90S ACROSS MOST OF THE AREA. THIS COMBINED WITH DEWPOINTS IN
THE 70S WILL PRODUCE HEAT INDICIES OF 100 TO 103 ACROSS A LOT OF THE
AREA. MINS TONIGHT WILL CONTINUE WELL ABOVE CLIMO...LOW TO MID 70S
FOR THE ENTIRE AREA.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2 PM MONDAY...THE SUBTROPICAL RIDGE WILL DOMINATE THE SOUTHERN
PLAINS ALLOWING WEAK UPPER TROFFING TO LINGER ACROSS THE EASTERN
UNITED STATES. THIS PATTERN WILL KEEP CONDITIONS SOMEWHAT UNSETTLED
EACH DAY WITH HARD TO TIME WEAK IMPULSES EMEBEDDED WITHIN THE W TO
NW FLOW ALOFT. HOWEVER...A SLIGHTLY STRONGER IMPULSE WILL AFFECT THE
FORECAST AREA TUESDAY NIGHT ALLOWING FOR THE CONVECTION TO PERSIST
POSSIBLY INTO THE OVERNIGHT. IN ADDITION...A WEAK COLD FRONT MOVING
INTO THE AREA WEDNESDAY WILL PROVIDE ADDITIONAL LIFT COUPLED WITH
THE SEA BREEZE PLAN ON CHANCE POPS AGAIN. FOLLOWED MET NUMBERS
THROUGH THE SHORT TERM PERIOD WITH HIGHS 89-93 AND LOWS IN THE UPPER
60S INLAND TO THE LOWER 70S ALONG THE COAST.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 2 PM MONDAY...SHAPING UP TO BE A VERY WARM AND DRY EXTENDED
PERIOD AS A FRONT SLIPS SOUTH THURSDAY/FRIDAY WITH LITTLE TO NO COLD
AIR ADVECTION IN ITS WAKE. HPC FAVORS A BLEND OF THE ECM/GFS/AND
UKMET FOR THE FIRST PART OF THE PERIOD WITH ABOVE AVERAGE
CONFIDENCE. DRY CONDITIONS THURSDAY THROUGH SATURDAY WITH POPS
APPEARING ONCE AGAIN SUNDAY AND MONDAY ASSOCIATED WITH MID LEVEL
HEIGHT FALLS AND ANOTHER BACKDOOR COLD FRONT. TEMPERATURES ARE ABOVE
NORMAL THROUGHOUT WITH THE WARMEST DAY...UPPER 90S INLAND SUNDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...SCATTERED THUNDERSTORMS ARE POPPING UP IN A
BOUNDARY-RICH ENVIRONMENT. ANY STORMS THAT DO IMPACT ANY OF THE
TERMINALS COULD PRODUCE STRONG GUSTY WINDS AND BRIEFLY IFR
VISIBILITIES IN HEAVY RAIN. HOWEVER...NOT VERY CONFIDENT THAT ANY OF
THIS ACTIVITY WILL DIRECTLY IMPACT ANY OF THE TERMINALS...SO HAVE
OPTED FOR VCTS IN ALL BUT KFLO...WHERE A DRIER AIR MASS WILL KEEP
THEM RAIN-FREE. SOUTHERLY FLOW WILL PREVAIL ALONG THE COAST WITH
GUSTS CLOSE TO 20 KT IN THE SEABREEZE...WHILE KFLO REMAINS SW OR
EVEN WEST.

OVERNIGHT...MODEL SOUNDINGS LOOKING MORE FAVORABLE FOR STRATUS
DEVELOPMENT AT THE COASTAL TERMINALS. ANY SIGNIFICANT RAINFALL COULD
AID IN THIS LAYER MATERIALIZING...HOWEVER NOCTURNAL LLJ MAY KEEP
IT VFR. WILL INTRODUCE A SCT LAYER...BUT WILL WAIT FOR LATER
GUIDANCE TO INCLUDE ANY RESTRICTIONS.

EXTENDED OUTLOOK...ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH
AFTERNOON THROUGH THURSDAY. VFR EXPECTED FRIDAY AND SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 11 AM MONDAY...2 TO 3 FT SEAS WILL INCREASE TO 3 TO 4 FT AS
WINDS PICK UP THIS AFTN. AN ISOLATED 5 FT WAVE WILL BE POSSIBLE
TONIGHT ACROSS THE OUTER WATERS...BUT FOR THE MOST PART SEAS SHOULD
REMAIN FAIRLY PERSISTENT AT 3 TO 4 FT. VERY WEAK SWELL UNDERLYING
THE WIND WAVE WILL BE MASKED SO WAVE PERIODS WILL PERSIST IN THE 5
TO 6 SEC RANGE THROUGH THE NEAR TERM. WINDS WILL BE PREDOMINANTLY
FROM THE S/SW INCREASING TO 15 TO 20 KTS BY THIS EVE AND CONTINUING
THROUGH THE OVERNIGHT.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 2 PM MONDAY...INLAND TROUGH AND HIGH PRESSURE OFF THE
SOUTHEAST UNITED STATES COAST WILL CREATE A TIGHT SOUTHWEST PRESSURE
GRADIENT ACROSS THE ADJACENT COASTAL WATERS. WINDS WILL PEAK TUESDAY
NIGHT...POSSIBLE REACHING LOWER END SMALL CRAFT THRESHOLDS. AS A
COLD FRONT APPROACHES THE PRESSURE GRADIENT WILL BEGIN TO RELAX WITH
LIGHTER WINDS TURNING OFFSHORE WEDNESDAY NIGHT. SEAS WILL BE HIGHEST
TUESDAY NIGHT...POSSIBLY 5-6 FT ACROSS THE OUTER WATERS.
OTHERWISE...THE WIND WILL CREATE PERSISENT CHOPPY CONDITIONS.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 2 PM MONDAY...HIGHER CONFIDENCE IN A NORTHEASTERLY FLOW FOR
PART OF THE PERIOD AS A BACKDOOR FRONT PUSHES TO NEAR SAVANNAH GA.
CAVEAT IS A SURFACE LOW DEVELOPING ALONG THIS BOUNDARY WHICH WOULD
OBVIOUSLY COMPLICATE THE FORECAST. WILL SEE A RETURN FLOW DEVELOP
LATER FRIDAY AND PERSIST INTO SATURDAY. STRONGEST WINDS WILL BE
THURSDAY AFTERNOON ACROSS THE SOUTHERN WATERS WITH 15-20 KNOTS. SEAS
WILL CONTINUE TO BE DOMINATED BY LOCALLY GENERATED WIND WAVES WITH
2-4 FEET.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...JDW
SHORT TERM...SRP
LONG TERM...SHK
AVIATION...ECT/RAS
Hazardous weather outlook, Jun 27, 12:34 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1234 PM EDT MON JUN 27 2011

NCZ105-106-281645-
INLAND PENDER-COASTAL PENDER-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AIR QUALITY WILL REMAIN VERY UNHEALTHY DUE TO THE FIRE IN THE
HOLLY SHELTER GAME LAND.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED
THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND
EVENING.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES EXISTS ON
TUESDAY. DENSE SMOKE AND VERY UNHEALTHY AIR QUALITY MAY PERSIST FOR
MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ107-108-281645-
INLAND NEW HANOVER-COASTAL NEW HANOVER-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AIR QUALITY WILL REMAIN UNHEALTHY ACROSS NORTHERN PORTIONS OF THE
COUNTY.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED
THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND
EVENING.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE AIR QUALITY MAY REMAIN UNHEALTHY ACROSS PORTIONS OF THE COUNTY
FOR MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ087-096-099-109-110-SCZ017-023-024-032-033-039-053>056-281645-
ROBESON-BLADEN-COLUMBUS-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED
THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND
EVENING.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-281645-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS MAY AFFECT PORTIONS OF THE WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

17

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:03 PM EDTSevere Thunderstorm WarningILMBladen, Columbus47 min
Jun 27, 1:43 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender62 min
Jun 27, 2:18 PM EDTSpecial Weather StatementILMColumbus57 min
Jun 27, 2:23 PM EDTSevere Thunderstorm WarningILMBladen, Columbus35 min
Jun 27, 2:30 PM EDTSpecial Weather StatementILMPender60 min
Jun 27, 3:30 PM EDTSpecial Weather StatementILMBladen60 min
Jun 27, 4:01 PM EDTAreal Flood AdvisoryILMBladen, Columbus97 min
Jun 27, 4:06 PM EDTSevere Thunderstorm WarningILMBladen, Columbus54 min
Jun 27, 4:36 PM EDTSpecial Weather StatementILMBladen54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.